Hello all you supportive helpful people. It's a month or so since I last posted, mostly because my time has been taken up with lots of hospital visits. I am just wondering if anyone else can throw some light on why I am so tired, even more than before I was diagnosed three years ago. My guess is that the advice which comes back is that my Prednisolone needs to be increased again, but as I have now been diagnosed with steroid myopathy as well as PMR/GCA I have had strict instructions from my rheumy that I MUST reduce down to twenty as quickly as possible.( I was at 40mg when he said this. He said to reduce by 10mg every fortnight). Instead of drops of 10mg I have been doing 5mg every week because I am in so much pain. My problem is this, I can sleep reasonably well, but wake very tired, get up have difficulty getting showered, dressed etc. sitting on the edge of the bed waiting for the next burst of enthusiasm to come so I can actually get down the stairs. ( I can only go down one stair at a time and can only crawl up like a baby very slowly).
After having some breakfast etc. I crawl back to the sofa and there I will spend my day!!! I am not depressed, I just haven't got the umph to do anything! I just seem to sit or lie for hours on end, not bored just empty !!. I was always very determined, a "doer" caring for everyone except myself probably. ( reading on this forum I think most of us were like that to some degree?) and that may be a big part of my problem, but I honestly just don't feel well enough to do anything. I have spoken with my GP who says I am between a rock and a hard place and just have to cope as best I can. I have been prescribed a pain block but because of lots of past neurological surgery it is one of the drugs I am sensitive to. I am very steroid responsive and the pred is making my glaucoma quite bad which in turn means more eye drops to keep the pressures down, which in turn gives me very sore eyes and vision. The GCA is under control at the dose I am on at the moment, (30mg) but I can't see where this is going, it seems there is no way out of the not so 'merry go round'. I have been given both methotrexate and azathioprine in the past, but neither agreed with me and just one tablet of azathioprine made me very ill indeed for weeks.
The other really annoying thing is I drip with sweat. Not very lady like I know ! But as soon as I move or try to do anything at all it pours off me as if I were in a rainforest. Is this a side effect of the steroid myopathy? Both my legs, feet, ankles, wrists and hands are so swollen/fat. My face is unrecognizable and I have a huge buffalo humped back. Not such a good look!
I would be very grateful for any help or suggestions. It is school holidays and my grandchildren whom I adore want to come and stay, but it's just not safe while I am like this. many thanks